Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2001, 6:15 PM EDT for Hamilton County, Tennessee. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 6:15 PM EDT (22:15 UTC)
- Expired
- Jun 15, 2001, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:40 PM EDT | Thunderstorm Wind | Chattanooga, TN | Several trees down. |
| Jun 15, 6:40 PM EDT | Thunderstorm Wind | Hixon, TN | Trees down. |
| Jun 15, 6:55 PM EDT | Thunderstorm Wind | Chattanooga, TN | Several trees down, one on a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 152216 SVRMRX TNC065-152315- /NEW.KMRX.SV.W.0136.152215-152315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 615 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 715 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RED BANK...OR 4 MILES NORTH OF CHATTANOOGA...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF SODDY-DAISY AROUND 620 PM EDT SHADY GROVE AROUND 625 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3504 8535 3503 8505 3530 8498 3543 8515 AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:51 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 15, 1:51 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 151 PM EDT FRI JUN 15 2001 LATEST SURFACE ANALYSIS SHOWS PRE-FRONTAL TROUGH MOVING EAST BETWEEN JKL AND BNA WITH A BROKEN LINE OF CONVECTION ALONG AND JUST AHEAD OF THIS BOUNDARY. LATEST MESO-ETA AND RUC SHOWS THIS LINE MOVING INTO THE PLATEAU LATE THIS AFTERNOON/EARLY EVENING. WILL CALL FOR HIGH CHANCE OR LIKELY POPS WITH THIS SURFACE TROUGH. AIRMASS AHEAD OF THE TROUGH IS MODERATELY UNSTABLE WITH CAPES RUNNING BETWEEN 1800- 2500 J/KG WITH LIFTED INDICES OF -4 TO -6. GIVEN DRY INTRUSION AT 500-600 MB...SOME LOCALLY STRONG DOWNBURSTS ARE POSSIBLE WITH THESE THUNDERSTORMS. HAIL THREAT IS MINIMAL. ALSO...LOCALIZED HEAVY RAINFALL IS POSSIBLE. FRONT MOVES EAST OF THE AREA SATURDAY MORNING. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS EARLY TOMORROW FOR THE NORTHEAST... OTHERWISE...MODELS SHOW A GOOD DEAL OF DRY AIR MOVING INTO THE FORECAST AREA. SKIES WILL QUICKLY BECOME MOSTLY SUNNY DURING THE DAY. DRY WESTERLY FLOW (PWS BELOW 1 INCH) AND SOME MID-LEVEL WARMING WILL KEEP CONVECTION FROM DEVELOPING SUNDAY. FCSTID = 15 CHA 67 88 61 92 / 60 0 0 0 TYS 66 85 60 88 B/ 60 10 0 0 TRI 65 80 54 86 / 60 30 0 0 OQT 66 85 60 88 / 60 10 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE. DH
In the hours before
Special weather statement, Jun 15, 12:17 PM EDT, 5 hours 58 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-152100-
AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1217 PM EDT FRI JUN 15 2001
...STRONG TO SEVERE THUNDERSTORMS WITH STRONG DAMAGING
WINDS...HAIL AND TORRENTIAL RAINS ARE POSSIBLE LATE THIS AFTERNOON
AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME
SOUTHWEST NORTH CAROLINA...
A COOL FRONT WILL MOVE EAST ACROSS WESTERN AND MIDDLE TENNESSEE THIS
AFTERNOON AND COLLIDE WITH THE WARM...MOIST AND UNSTABLE AIR OVER
THE TENNESSEE VALLEY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT AND PUSH EAST ACROSS TENNESSEE MOVING INTO THE PLATEAU
BY LATE THIS AFTERNOON. GIVEN THE INCREASING INSTABILITY OVER THE
AREA...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING THUNDERSTORM WINDS...
HAIL UP TO DIME SIZE...TORRENTIAL RAINS AND DEADLY CLOUD TO GROUND
LIGHTNING.
THE HEAVY RAINS MAY PRODUCE LOCALIZED PONDING OF LOW LYING AREAS
AND STREET FLOODING.
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL NEED TO
KEEP ABREAST OF THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS
L{ATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO YOUR NOAA
WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER
STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE.
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:58 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 62 min |
| Jun 15, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 44 min |
| Jun 15, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 36 min |
| Jun 15, 7:16 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 44 min |
| Jun 15, 7:37 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.